The Five Biggest Contradictions in Fitness
Latest Article

The Five Biggest Contradictions in Fitness

Itís no secret that when people contradict themselves, it has the effect of making the flaws in their actions or statements seem glaringly obvious. But what about when WE ourselves get caught contradicting ourselves by someone else?

By: Nick Tumminello Added: January 6th, 2014
More Recent Articles
Contrast Training for Size
By: Lee Boyce
An Interview with Marianne Kane of Girls Gone Strong
By: Jordan Syatt
What Supplements Should I be Taking? By: Jay Wainwright
Bench Like a Girl By: Julia Ladewski
Some Thoughts on Building a Big Pull By: Christopher Mason

Facebook Join Facebook Group       Twitter Follow on Twitter       rss Subscribe via RSS
Results 1 to 12 of 12
  1. #1
    Wannabebig New Member
    Join Date
    Dec 2004
    Location
    Vancouver B.C. Canada
    Posts
    1

    Vitamin Overdose (Vitamin Expert Needed)

    Hello friends.
    For the few weeks I been trying to get in better shape, eat better and take my vitamins.
    I went to the local nutrition house and got some vitamins (Vitamin B3 (500mg niacin), Vitamin B12 (250mcg), Vitamin C (500mg), Beta Carotene (30,000 IU), Vitamin E (200UI). I also take the Centrum Forte multivitamin.
    Ok the thing is, I though I was going to have a heart attack (litteraly).
    First day I took all of these vitamins together, and two minutes after I started to get really hot, and itchy. After five minutes, my whole body feelt like it was really sunburned, I had red rashes all over my body and my head felt like it was going to explode (the feeling you get when hanging upside down for 5 minutes when all the blood rushes to your head).
    This was a somewhat strange experience, I really though my blood pressure is high, but I noticed that this happens EVERY time I take this combination of vitamins.
    Does anyone know what vitamin can be cuasing this? Here is the rundown again.

    Vitamin B3 (500mg niacin)

    Vitamin B12 (250mcg)

    Vitamin C (500mg)

    Beta Carotene (30,000 IU)


    Vitamin E (200UI)

    Plus

    Centrum Forte

    Thank you for your help.

  2.    Support Wannabebig and use AtLarge Nutrition Supplements!


  3. #2
    Senior Member
    Join Date
    Aug 2004
    Posts
    739
    Sounds like an allergy to me, just take one of each a day, and see which once messes you up.

  4. #3
    Banned Slim Schaedle's Avatar
    Join Date
    Jan 2002
    Location
    Cincinnati, Ohio
    Posts
    1,722
    Excessive intake of certain vitamins can be toxic and have harmful side effects. But, the levels you provided do not meet those.

    Honestly, as long as your diet is good, you do not need to buy those extra vitamins. The Centrum is fine.
    Last edited by Slim Schaedle; 03-13-2005 at 07:35 PM.

  5. #4
    202 CarlP's Avatar
    Join Date
    Feb 2005
    Location
    Huntsville, AL
    Posts
    477
    One good multivitamin should be sufficient with a good diet.

  6. #5
    Banned
    Join Date
    Sep 2004
    Posts
    758
    It's unlikely you're allergic to any of the vitamins or minerals themselves. It's more than likely you are allergic to a binder or coating on or in one of the pills. I don't know about any of those specific pills (whats in or on them) so I can't say for certain.

  7. #6
    Senior Member smalls's Avatar
    Join Date
    Sep 2001
    Posts
    0
    It's the niacin homie. Does it say non-flush niacin? If not then that is your culprit. Although that doesnt seem to be a really high dose, niacin is notorious for giving those exact reactions. Get the non-flush type.
    Diet is key, the calorie is king

    "Most folks are about as happy as they make up their minds to be."
    --Abraham Lincoln

    "Nothing in the world can take the place of persistence. Talent will not; nothing is more common than unsuccessful men with talent.
    Genius will not; unrewarded genius is almost a proverb. Education will not; the world is full of educated derelicts. Persistence and determination
    alone are omnipotent. The slogan 'press on' has solved and always will solve the problems of the human race."
    Calvin Coolidge (1872-1933)
    30th U.S. President

    "If you want to look abnormal you have to eat abnormal,lol."--ST

  8. #7
    Banned
    Join Date
    Sep 2004
    Posts
    758
    Quote Originally Posted by smalls
    It's the niacin homie. Does it say non-flush niacin? If not then that is your culprit. Although that doesnt seem to be a really high dose, niacin is notorious for giving those exact reactions. Get the non-flush type.
    That's a good suggestion, but you're right 500mg isn't an overly large dose.

  9. #8
    Banned Slim Schaedle's Avatar
    Join Date
    Jan 2002
    Location
    Cincinnati, Ohio
    Posts
    1,722
    There is a condition known as hypercarotenemia, in which the skin turns a yellowish-orange color, resulting from high carotenoid concentrations. But as I said, your intake amount does not reflect the toxicity level. As Jabberwocky said, you might have a reaction to even low amounts.
    Last edited by Slim Schaedle; 03-13-2005 at 08:10 PM.

  10. #9
    Senior Member
    Join Date
    Mar 2005
    Posts
    384
    it can't possibly be an overdose. it's impossible. you wouldn't OD so fast after taking it. You need a good few hours to digest/absorb/biotransform and metabolize those vitamins.
    .

  11. #10
    Senior Member smalls's Avatar
    Join Date
    Sep 2001
    Posts
    0
    The niacin flush happens very quickly after taking it. And when you first start even 200mg can cause it, you should get used to it very quickly and people usually then start increasing the dosage. Either drop the dose and slowly increase or just deal with the pain. You could always try it without the niacin just to be sure, but it sounds just like the symptoms.
    Diet is key, the calorie is king

    "Most folks are about as happy as they make up their minds to be."
    --Abraham Lincoln

    "Nothing in the world can take the place of persistence. Talent will not; nothing is more common than unsuccessful men with talent.
    Genius will not; unrewarded genius is almost a proverb. Education will not; the world is full of educated derelicts. Persistence and determination
    alone are omnipotent. The slogan 'press on' has solved and always will solve the problems of the human race."
    Calvin Coolidge (1872-1933)
    30th U.S. President

    "If you want to look abnormal you have to eat abnormal,lol."--ST

  12. #11

  13. #12
    Senior Member
    Join Date
    May 2002
    Location
    Michigan
    Posts
    356
    It's the niacin. Taking it with food should help lessen this effect.

Similar Threads

  1. Expert Advice Needed
    By praetorian_069 in forum Diet and Nutrition
    Replies: 11
    Last Post: 04-05-2004, 11:35 PM
  2. Study on Vitamin E for Stretch Marks
    By Moose in forum General Chat
    Replies: 1
    Last Post: 03-25-2003, 07:03 PM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •